Psycho-Babble Medication Thread 369130

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

SWEATING AND ANTIDEPRESSANTS

Posted by winterbluez on July 22, 2004, at 18:51:08

Hello,
i have been on 20 mg. of paxil for several years now and it seems to work somewhat for me for depression/ocd.The big problem i've had over the years though is profuse sweating almost at the drop of a hat which i attribute to the paxil.
does anybody have aNY experience with this side effect and what can be done to stop it??
It's really bringing me down in many ways,,
thanx

 

Re: SWEATING AND ANTIDEPRESSANTS winterbluez

Posted by partlycloudy on July 22, 2004, at 18:58:17

In reply to SWEATING AND ANTIDEPRESSANTS, posted by winterbluez on July 22, 2004, at 18:51:08

Hi, I'm partlycloudy but could be known has SHE WHO NEVER STOPS SWEATING. I have been told to put up with it, that it's hormones (thank you, but they are well regulated, thanks), and mostly that it's an inconvenience. Well, you and I know that it's embarassing, a detriment to our self esteem, and finally - the price we have to pay. My sweating now occurs about 3pm each day and I try to have ice water around. Either to drink, flick on my face, or pour the whole lot on my head.
I've read that it's caused by the effect the ADs have on our entire limbic system - that which makes us less depressed makes our temperature regulators take a long walk.

You are not alone - but I don't know an antidote. I already use Mitchum but you can't rub it all over your body (yuck!).

 

Re: SWEATING AND ANTIDEPRESSANTS partlycloudy

Posted by gardenergirl on July 23, 2004, at 9:32:33

In reply to Re: SWEATING AND ANTIDEPRESSANTS winterbluez, posted by partlycloudy on July 22, 2004, at 18:58:17

There's a niche business for someone who is looking for a start up...antiperspirants for the body, especially for me my head! Maybe I should just spray my hubby's stuff in my hair instead of hair spray. Love that flocked look!

gg

 

Re: SWEATING AND ANTIDEPRESSANTS winterbluez

Posted by sooshi on July 23, 2004, at 9:51:23

In reply to SWEATING AND ANTIDEPRESSANTS, posted by winterbluez on July 22, 2004, at 18:51:08

We talked about this a bit over on the Health board. Apparently this is more common than I thought...I used to think it was just me and my hormones. Does it affect men the same way (winterbluez, I don't know if you're male/female...)? Now I KNOW it's the Effexor. I wonder if Chemist or Larry or anybody knows what causes this and if there is any chance that there is/will be a remedy or something that helps?

 

Re: SWEATING AND ANTIDEPRESSANTS

Posted by BrittPark on July 23, 2004, at 10:02:37

In reply to Re: SWEATING AND ANTIDEPRESSANTS winterbluez, posted by sooshi on July 23, 2004, at 9:51:23

It's not just women. I get drenching night sweats (from imipramine and abilify) quite often, not always, but often.

Britt

 

Re: SWEATING AND ANTIDEPRESSANTS

Posted by SandyWeb on July 23, 2004, at 11:55:57

In reply to Re: SWEATING AND ANTIDEPRESSANTS winterbluez, posted by partlycloudy on July 22, 2004, at 18:58:17

This site might be of interest:

http://www.sweatmanagement.ca/en/

Sandy

 

Re: SWEATING AND ANTIDEPRESSANTS

Posted by Wildman on July 23, 2004, at 13:38:50

In reply to Re: SWEATING AND ANTIDEPRESSANTS winterbluez, posted by sooshi on July 23, 2004, at 9:51:23

I've been a sweating more than usual at night since I've been taking Lexapro. It's not fun waking up with a sweaty t-shirt on....

Wildman

 

Re: SWEATING AND ANTIDEPRESSANTS Wildman

Posted by partlycloudy on July 23, 2004, at 14:07:10

In reply to Re: SWEATING AND ANTIDEPRESSANTS, posted by Wildman on July 23, 2004, at 13:38:50

Or a wet pillow. Yuck! This boat sure has a lot of people on it...

 

Re: SWEATING AND ANTIDEPRESSANTS

Posted by krybrahaha on July 25, 2004, at 1:36:45

In reply to Re: SWEATING AND ANTIDEPRESSANTS, posted by BrittPark on July 23, 2004, at 10:02:37

I take Luvox 250 mgs daily and I just sweat continuously all the time. However, Id rather sweat than be obsessed for the rest of my life

 

Re: SWEATING AND ANTIDEPRESSANTS winterbluez

Posted by delna on July 27, 2004, at 8:39:33

In reply to SWEATING AND ANTIDEPRESSANTS, posted by winterbluez on July 22, 2004, at 18:51:08

Hi
I totally relate to your problem. I have just started taking an anticholinergic medication that is actually for gastric problems but decreases sweating too as a side effect.
I have been on a board for excessive sweating (hyperhidrois) and many report good results with this class of medications.
I am posting a link which gives some info. about drug treatments...

http://www.excessivesweating.org/pharma.html

Also will keep u updated on my progress with the med.....fingers crossed
D

 

Re: SWEATING AND ANTIDEPRESSANTS

Posted by winterbluez on July 27, 2004, at 18:30:40

In reply to Re: SWEATING AND ANTIDEPRESSANTS winterbluez, posted by delna on July 27, 2004, at 8:39:33

THANX D. VERY MUCH

 

Re: SWEATING AND ANTIDEPRESSANTS winterbluez

Posted by zeebop on July 28, 2004, at 3:01:34

In reply to Re: SWEATING AND ANTIDEPRESSANTS, posted by winterbluez on July 27, 2004, at 18:30:40

> THANX D. VERY MUCH

how about adding a gentle beta-blocker like 50mg atenolol(tenormin).I know they reduce tachycardia and sweating?
any ideas?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.